Hail, Huron
- When
- June 16, 5:50 AM EST to 5:54 AM EST
- Where
- Huron County, New London
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.080, -82.400
Quarter sized hail was observed.
An are of low pressure moved northeast across Ohio on June 16th. Thunderstorms developed ahead of warm front stretching east from the low.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
An are of low pressure moved northeast across Ohio on June 16th. Thunderstorms developed ahead of warm front stretching east from the low. A few of the stronger thunderstorms became severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 16, 5:50 AM EST, 0 minutes earlier.
Area Forecast Discussion National Weather Service Cleveland OH 650 AM EDT THU JUN 16 2016 .SYNOPSIS... Low pressure will drop southeast across the area today. a cold front will accompany the low as it moves through. High pressure will follow...building in for Friday and continuing through the weekend. && .NEAR TERM /THROUGH TONIGHT/... Update...Updated pops based on current radar. No other changes. Original...Weakening MCS to our northwest is currently dropping southeast toward the area. Best convection is on the southern side of the complex where best inflow remains. Further north convection has weakened significantly. Current indications are that the system will move into northwest Ohio between 3 and 4am. HRRR then takes convection more east across the area through the pre dawn hours reaching northeast Ohio by sunrise. Not completely buying the change in direction and have included early morning pops south of the HRRR track more in line with current motion. For the remainder of the day models show the surface low to our northwest dropping southeast across the area. Expect showers and thunderstorms to redevelop in the late morning and afternoon across the area ahead of the low. Will continue with likely pops most places. highs upper 70s to lower 80s. && .SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/... This evening and overnight the low will continue southeast as high pressure builds from the northwest. Will begin the evening with mainly chance pops across the area but with drying moving in will decrease from the northwest through the night. Friday through Sunday will be dry and skies clear to PC as high pressure builds in. Highs friday around 80...warming to the mid and upper 80s by Sunday. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... Monday will be hot and humid with increasing clouds late. Models continue in reasonably good agreement moving the next front across the forecast area on Tuesday. After that the models diverge. The GFS builds high pressure over the area through the end of the forecast period. The ECMWF on the other hand moves another system through on Wednesday. For now will go with continuity and lean toward the GFS solution. && .AVIATION /06Z Thursday THROUGH Monday/... Scattered showers and TSRA near the central lakeshore will continue to weaken as they move east at roughly 25-30kt. This afternoon scattered showers and TSRA as low pressure system...now located SE lower Michigan...moves SE across the forecast area. Low will move SE of the area this evening. Expect areas of IFR to develop with the low overnight. Outlook...Non VFR at times early tonight in showers and thunderstorms with areas of ifr developing overnight. && .MARINE... Winds will be east to southeast today as a low pressure system moves across the lake. winds will gradually turn to the northeast this evening as the low moves SE of the lake. Conditions will approach small craft advisory criteria tonight. Choppy conditions from a NE flow will continue until Friday night...when high pressure builds over the lake and the winds turn East. Winds will turn to the south on Monday as the high shifts SE of the lake. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...TK NEAR TERM...TK SHORT TERM...TK LONG TERM...DJB AVIATION...DJB MARINE...DJB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 613 AM EDT THU JUN 16 2016 LEZ142-143-162-163-OHZ003-006>008-017-018-027-171015- LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-LUCAS-WOOD- OTTAWA-SANDUSKY-HANCOCK-SENECA-WYANDOT- 613 AM EDT THU JUN 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-144>149-164>169-OHZ009>014-019-020-028>030-036-037-047-089- PAZ001>003-171015- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH- LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-ERIE-LORAIN- CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HURON-MEDINA-CRAWFORD-RICHLAND- ASHLAND-MARION-MORROW-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE- 613 AM EDT THU JUN 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY. THERE IS A CHANCE THAT SOME STORMS COULD APPROACH SEVERE LIMITS WITH THE POTENTIAL TO CREATE HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ021>023-031>033-038-171015- SUMMIT-PORTAGE-TRUMBULL-WAYNE-STARK-MAHONING-HOLMES- 613 AM EDT THU JUN 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY. THERE IS A SLIGHT CHANCE THAT SOME STORMS COULD BECOME SEVERE WITH THE POTENTIAL TO CREATE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The Cleveland radar (KCLE), 58 km away, was scanning. The volume nearest the first event began at 10:47 UTC.
10 thunderstorm wind, 2 hail. Local standard time, as filed.
Quarter sized hail was observed.
Thunderstorm winds downed a tree. The tree landed on a house and caused some damage.
Thunderstorm winds downed several trees and power lines in Bath Township.
Thunderstorm winds downed a large tree on Eastwood Avenue. The fallen tree damaged a garage.
Thunderstorm winds downed a large tree.
Thunderstorm winds downed several trees and power lines in the Firestone Park area of Akron.
Thunderstorm winds downed several trees and power lines.
Nickel sized hail was observed.
Thunderstorm winds downed several trees in Suffield Township.
Thunderstorm winds downed a tree.
Thunderstorm winds downed a tree.
Thunderstorm winds downed a tree.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2016Every state in 2016This day in weather historyWarnings in Ohio, June 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 645647, 645648, 645660, 645650, 645654, 645661, 645662, 645658, 645659, 645689, 645656, 645690.